May 15, 2002
Do antivirals control seasonal allergies? The reason I ask is I am on a dr santioned short term treatment interruption and two days after I discontinued I developed a scratchy throat(now gone)sneezing,grey watery eyes that burn and dark circles,all allergie syptoms. I sort of remember having these symptoms this time of the year in the past both before starting treatment and after treatment commenced, but I haven't had aproblem for a couple years then boom the "med holiday" and it hit me.Eye drops help, but the dark circles and slightly puffy eyes won't budge. Is there a relationship to lack of antivirals,a declining immune system(I'm not sheduled for my labs for another 9 days) or is this all a coincidence?
Response from Dr. Henry
The symptoms you described have not been regularly observed among persons undergoing treatment interruptions. The return of HIV replication can be associated with non=specific symptoms (like the acute retroviral syndrome) which can overlap with allergy-like symptoms. Some HIV+ patients for react vigorously to insect bites which diminished on treatment and may flare up again if treatment is stopped which may be related to the phenomenon you described. I have seen many variant and sometimes opposite patterns between differing patients so I don't think there is a consistent effect of stopping HIV meds on allergic symptoms. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- List Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat
- What Does It Mean When You Have A Discharge But No Std?
- Will Rinsing Your Mouth With Peroxide Help Thrush?
- Can Gonorrhea Be Transmitted Through Kissing?
- Can Men Get Hiv From A Blow Job?
- Does Hiv Come From Gay Men When Women Get It?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.